Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 4, 2003, 6:53 PM CST for Jefferson County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2003, 6:53 PM CST (00:53 UTC)
- Expired
- Apr 4, 2003, 7:45 PM CST
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:25 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS53 KPAH 050053 SVRPAH ILC081-050145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 652 PM CST FRI APR 4 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 745 PM CST * AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF WOODLAWN TO 21 MILES WEST OF WOODLAWN...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER WOODLAWN AT 705 PM CST OVER MOUNT VERNON AT 720 PM CST OVER BLUFORD AT 730 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TAKE COVER. SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING. A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE OFFERS THE BEST PROTECTION. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3847 8871 3815 8872 3819 8914 3847 8913 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:15 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 4:15 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CST FRI APR 4 2003 RUNNING WAY BEHIND TODAY...SO WILL BE BRIEF. MAIN PROBLEM IS THE POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING. MOST OF THE CWA HAS BEEN COVERED IN CLOUDS ALL DAY...BUT SOME CLEARING IS FINALLY WORKING INTO FAR WESTERN ZONES. THUNDERSTORMS HAVE ALREADY ERUPTED FROM SOUTH CENTRAL MISSOURI NORTHEAST INTO WEST CENTRAL ILLINOIS. THIS AREA HAS BEEN CLEAR FOR MUCH OF THE AFTERNOON...ALLOWING FOR MORE DESTABILIZATION. IT IS UNCERTAIN IF THIS AREA OF MORE UNSTABLE AIR WILL WORK EASTWARD AHEAD OF THE COLD FRONT...BUT WILL COUNT ON THE STORMS MAINTAINING STRENGTH AS THEY MOVE EASTWARD INTO THE AREA. CELLULAR STORMS ARE EXPECTED TO BE MOST NUMEROUS IN THE NORTHWEST PORTION OF THE FORECAST AREA...WITH MORE SCATTERED CONVECTION FURTHER SOUTH. THE CONVECTION IS THEN EXPECTED TO LINE OUT AS OUTFLOWS BEGIN TO ORGANIZE...AND BOW ECHOES AND WIND DAMAGE BECOME THE MAIN THREAT ACROSS THE EASTERN HALF OF THE AREA LATER THIS EVENING. THE SEVERE THREAT SHOULD BE OVER IN EASTERN SECTIONS BY MIDNIGHT...AND THE RAINFALL SHOULD BE DONE BY EARLY MORNING. SKIES SHOULD CLEAR OUT FAIRLY QUICKLY SATURDAY...AS A NICE SURFACE HIGH BRIEFLY BUILDS INTO THE AREA. WARM ADVECTION WILL BRING CLOUDS BACK ACROSS THE AREA QUICKLY ON SATURDAY NIGHT...WITH SOME RAIN POSSIBLE IN SOUTHEAST MISSOURI LATE. INSTABILITY WILL INCREASE ACROSS THE AREA ON SUNDAY...AS LOW LEVEL MOISTURE INCREASES AND A COLD FRONT AND SURFACE LOW APPROACH. WILL MENTION THUNDERSTORMS LIKELY SUNDAY AND SUNDAY NIGHT MOST AREAS. THERE MAY BE A BREAK BEFORE THE FRONTAL PRECIPITATION MOVES IN...BUT LIKELIES LOOK OK. AFTER A LINGERING CHANCE OF PRECIPITATION EARLY MONDAY...THE REST OF THE FORECAST WILL BE DRY. IN THE EXTENDED WILL NOT BITE ON THE 00Z GFS/S CUT OFF LOW...WHICH IS SUPPORTED BY THE 12Z GFS RUN. .PAH...NONE. DRS
Hazardous weather outlook, Apr 4, 12:02 PM CST, 6 hours 51 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1202 PM CST FRI APR 4 2003 ...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...UNTIL SUNRISE NO HAZARDOUS WEATHER IS ANTICIPATED FOR THE AFOREMENTIONED TIME FRAME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT AS THE FRONT MOVES BACK NORTH AS A WARM FRONT. AT THE CURRENT TIME...THE RISK OF SEVERE STORMS APPEARS TO BE SOUTH OF MISSOURI AND KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOOPER
In the hours before
Local storm report, Apr 4, 4:45 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0439 PM FREEMONT MO 0.75 INCH HAIL
04/04/03 CARTER REPORTED BY FIRE
DEPARTMENTLocal storm report, Apr 4, 4:52 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
452 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM VAN BUREN MO 0.75 INCH HAIL
04/04/03 CARTER REPORTED BY TRAINED
SPOTTERSLocal storm report, Apr 4, 6:07 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 12E VAN BUREN MO 1.00 INCH HAIL
04/04/03 CARTER REPORTED BY TRAINED
SPOTTERS ON HWY 60
BETWEEN VAN BUREN AND
ELLSINOREThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:19 PM CST | Severe Thunderstorm Warning | PAH | Union | 11 min |
| Apr 4, 8:26 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 19 min |
| Apr 4, 8:43 PM CST | Severe Thunderstorm Warning | PAH | Hardin, Pope | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.